Alert archive / Tennessee / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Feb 4, 2014, 2:25 PM CST for Stewart County, Tennessee. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2014, 2:25 PM CST (20:25 UTC)
- Expired
- Feb 4, 2014, 9:38 PM CST
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 2:56 PM CST | ICE STORM 0.33 | Dover, TN | STEWART COUNTY EMA REPORTS UP TO ONE THIRD INCH OF ICE ACCUMULATION IN NORTHERN PART OF COUNTY WITH AROUND ONE QUARTER INCH ELSEWHERE. A FEW REPORTS OF TREES DOWN AND POWER OUTAGES WITH SIDE STREETS AND GRAVEL ROADS ICY. |
| Feb 4, 4:28 PM CST | ICE STORM | Dover, TN | NUMEROUS TREES FALLING ACROSS STEWART COUNTY DUE TO ICE. ONE TREE FELL THROUGH A VEHICLE ON HIGHWAY 79 WEST OF DOVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS44 KOHX 042025 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CST TUE FEB 4 2014 ...FREEZING RAIN IMPACTING NORTHWEST MIDDLE TENNESSEE... .FREEZING RAIN CONTINUES TO AFFECT PORTIONS OF NORTHWEST MIDDLE TENNESSEE THIS AFTERNOON WITH TEMPERATURES REMAINING NEAR OR JUST BELOW FREEZING. ICE ACCUMULATIONS ON ELEVATED SURFACES FROM AROUND ONE QUARTER INCH UP TO ONE HALF INCH WILL BE POSSIBLE...ALONG WITH PATCHY ICE ON AREA BRIDGES AND OVERPASSES. LATE TONIGHT...FREEZING RAIN WILL TAPER OFF AND POSSIBLY CHANGE OVER TO LIGHT SNOW SHOWERS AS TEMPERATURES FALL INTO THE UPPER 20S. TNZ005-050600- /O.UPG.KOHX.WW.Y.0009.000000T0000Z-140205T0000Z/ /O.NEW.KOHX.WS.W.0002.140204T2025Z-140205T1200Z/ STEWART- INCLUDING THE CITY OF...DOVER 225 PM CST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...UNTIL 6 AM CST WEDNESDAY MORNING. * MAIN IMPACT...ICE ACCUMULATIONS UP TO ONE HALF INCH. * OTHER IMPACTS...ICE ACCUMULATIONS ON TREES AND POWER LINES MAY RESULT IN DOWNED TREE LIMBS AND POWER OUTAGES. PATCHY ICE WILL CREATE SLICK SPOTS ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE EXPECTED OR OCCURRING. THIS COULD MAKE TRAVEL VERY HAZARDOUS. && $$ TNZ006-022-023-050600- /O.EXT.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/ MONTGOMERY-BENTON-HOUSTON- INCLUDING THE CITIES OF...CLARKSVILLE...CAMDEN...ERIN 225 PM CST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * TIMING...UNTIL 6 AM CST WEDNESDAY MORNING. * MAIN IMPACT...ICE ACCUMULATIONS UP TO ONE QUARTER INCH. * OTHER IMPACTS...ICE ACCUMULATIONS ON TREES AND POWER LINES COULD RESULT IN SOME DOWNED TREE LIMBS AND POWER OUTAGES. PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SHAMBURGER
1 follow-up statement
901 WWUS44 KOHX 050338 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 938 PM CST TUE FEB 4 2014 ...LIGHT FREEZING RAIN IN NORTHWEST MIDDLE TENNESSEE THROUGH THE OVERNIGHT... .LIGHT FREEZING RAIN CAN BE EXPECTED TO AFFECT PORTIONS OF NORTHWEST MIDDLE TENNESSEE THROUGH THE OVERNIGHT HOURS WITH TEMPERATURES REMAINING NEAR OR JUST BELOW FREEZING. MINOR ADDITIONAL ICE ACCUMULATIONS ARE STILL POSSIBLE IN THE ADVISORY AREA...ESPECIALLY ON AREA BRIDGES AND OVERPASSES. THE LIGHT FREEZING RAIN WILL TAPER OFF AND POSSIBLY CHANGE OVER TO LIGHT SNOW SHOWERS AS TEMPERATURES FALL INTO THE UPPER 20S AROUND DAYBREAK. TNZ005-051200- /O.CAN.KOHX.WS.W.0002.000000T0000Z-140205T1200Z/ /O.EXA.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/ STEWART- INCLUDING THE CITY OF...DOVER 938 PM CST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR STEWART COUNTY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...UNTIL 6 AM CST WEDNESDAY MORNING. * MAIN IMPACT...MINOR ADDITIONAL ICE ACCUMULATIONS. * OTHER IMPACTS...PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ006-022-023-051200- /O.CON.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/ MONTGOMERY-BENTON-HOUSTON- INCLUDING THE CITIES OF...CLARKSVILLE...CAMDEN...ERIN 938 PM CST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * TIMING...UNTIL 6 AM CST WEDNESDAY MORNING. * MAIN IMPACT...MINOR ADDITIONAL ICE ACCUMULATIONS. * OTHER IMPACTS...PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BOYD 01
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 1:24 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 4, 1:24 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CST TUE FEB 4 2014 .MESOSCALE UPDATE... POOR MODEL PERFORMANCE TODAY IS RESULTING IN A VERY DIFFICULT FORECAST SITUATION. TEMPERATURES ACROSS NORTHWEST MIDDLE TENNESSEE REMAIN NEAR OR BELOW FREEZING AT THIS HOUR...DESPITE MODEL INSISTANCE ON TEMPS BEING IN THE MID TO EVEN UPPER 30S BY NOW. REPORTS FROM EMAS AND THE PUBLIC IN NORTHWEST ZONES INDICATING WIDESPREAD SLEET AND FREEZING RAIN CONTINUE GENERALLY ALONG AND NORTH OF A LINE FROM CAMDEN TO CLARKSVILLE. REPORTS FROM DOVER INDICATE UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION ALREADY...AND OTHER REPORTS INDICATE SLEET PARTIALLY COVERING ROADS IN STEWART AND TRIGG COUNTIES. THEREFORE HAD TO ISSUE A WINTER WEATHER ADVISORY FOR BENTON/HOUSTON/STEWART/MONTGOMERY COUNTIES UNTIL 6 PM IN COORDINATION WITH PAH AND MEG. DUE TO THE POOR MODEL PERFORMANCE TODAY...AM HAVING TO RELY ON NOWCASTING FOR THIS EVENT. MAIN CONCERN IS WITH PRECIP EXPECTED TO CONTINUE IN THE NORTHWEST THROUGH 06Z OR SO...ADVISORY MAY NEED TO BE EXTENDED IN TIME AND POSSIBLY UPGRADED TO A WARNING SHOULD HIGHER ICE ACCUMULATIONS BECOME APPARENT. CURRENTLY...SIGNIFICANT ICE ACCUMULATIONS ARE BEING REPORTED CURRENTLY ACROSS WEAKLEY/GIBSON COUNTIES WITH TREES AND POWER LINES SAGGING DUE TO THE WEIGHT OF ICE. FULL FORECAST UPDATE WILL BE ISSUED LATER THIS AFTERNOON. SHAMBURGER && .PREV DISCUSSION... /ISSUED 1123 AM CST TUE FEB 4 2014/ UPDATE...FOR 18Z AVIATION AVIATION... POOR FLYING CONDITIONS FOR THIS ENTIRE 24-HR TAF PERIOD. MAINLY IFR CONDITIONS ARE EXPECTED FOR MUCH OF THIS TAF PERIOD...WITH SPOTS OF LIFR CIGS HERE AND THERE THROUGH 12Z WED AND MAYBE A BREAK TO MVFR BEFORE 18Z WED. IFR/LIFR CONDITIONS WILL BE THE RULE FOR CKV AND BNA AS CLOUDS/RAIN CONTINUE TO SPREAD INTO MIDDLE TN. MOST CONSISTENT RAIN WILL HOLD OFF AT CKV UNTIL 20Z...AND AT BNA UNTIL 22Z. THESE CONDITIONS SHOULD HOLD OFF AT CSV UNTIL LATER THIS EVENING. THE HEAVIEST RAIN WILL FALL BETWEEN 00Z-12Z LATE TONIGHT-EARLY TOMORROW MORNING...WITH A FEW RUMBLES OF THUNDER POSSIBLE AS WELL. SINCE THE TS WILL BE ISOLATED...WE WILL LEAVE THAT OUT OF THE TAFS. VSBYS SHOULD LOWER OVERNIGHT DURING THAT TIMEFRAME AS WELL. NORTHEAST WINDS WILL SHIFT AROUND TO THE SOUTHEAST TONIGHT BEFORE THE FRONTAL BOUNDARY ASSOCIATED WITH THIS PRECIP MOVES THROUGH. GUSTY WINDS SHOULD SHIFT TO THE WSW AT CKV AND BNA BEFORE 05Z TONIGHT...AND AT CSV BY 10Z TONIGHT. A FEW FLURRIES MAY BE POSSIBLE ON THE BACK SIDE AROUND THE 12-15Z TIMEFRAME...OTHERWISE PRECIP WILL BE ALL RAIN ENDING WITHIN THE LAST 6 HOURS OF THIS TAF PERIOD. PREV DISCUSSION... /ISSUED 859 AM CST TUE FEB 4 2014/ UPDATE... RADAR IMAGERY THIS MORNING INDICATES PRECIPITATION IS ABOUT TO MOVING INTO WESTERN ZONES WITH OBS INDICATING TEMPERATURES AT OR BELOW FREEZING ALONG AND NORTH OF A LINE FROM LINDEN TO SPRINGFIELD. ALTHOUGH LATEST MODELS INDICATE TEMPERATURES WILL WARM ABOVE FREEZING IN THIS AREA LATER THIS MORNING...WITH PRECIP ALREADY MOVING IN SOME SLEET OR FREEZING RAIN WILL BE POSSIBLE AS INDICATED BY 12Z OHX SOUNDING. HAVE UPDATED GRIDS AND ZONES TO ACCOUNT FOR THIS POTENTIAL. WILL HAVE TO CLOSELY MONITOR NORTHWEST ZONES IN CASE TEMPERATURES DO NOT WARM AS QUICKLY AS MODELS OR PREVIOUS FORECAST INDICATE. IN ADDITION...LIGHTNING DATA INDICATES SEVERAL STRIKES ACROSS WESTERN TN AND NORTH MS AND HAVE EXPANDED MENTION OF THUNDERSTORMS LATER TODAY. REST OF FORECAST WAS UNCHANGED FOR NOW. SHAMBURGER && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005- 006-022-023. &&
Hazardous weather outlook, Feb 4, 5:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST TUE FEB 4 2014 TNZ005>011-022>034-056>066-075-077>080-093>095-051100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. PATCHY FREEZING FOG WILL CONTINUE THROUGH THE MID MORNING HOURS... AND COULD CAUSE SLICK SPOTS ON ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES. CONTINUE TO EXERCISE CAUTION ON AREA ROADWAYS THIS MORNING. SOME HEAVY RAINFALL MAY OCCUR LATE THIS AFTERNOON AND TONIGHT ACROSS MIDDLE TENNESSEE. THIS MAY RESULT IN PONDING OF WATER ON AREA ROADWAYS ALONG WITH MINOR FLOODING OF SOME LOW LYING FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ALONG WITH THE POTENTIAL OF A WINTRY MIX...THERE IS A CHANCE FOR ACCUMULATING SNOWFALL FRIDAY NIGHT AND AGAIN SATURDAY NIGHT INTO SUNDAY. WITH EXACT TIMING...LOCATION DEVELOPMENT...AND AMOUNTS STILL NEEDING TO BE DETERMINED...IT IS RECOMMENDED THAT YOU CHECK BACK THROUGHOUT THE WEEK CONCERNING THIS POTENTIAL WINTER WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND SNOW ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Feb 4, 12:05 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CST TUE FEB 4 2014 TNZ005-006-022>025-042100- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON 1205 PM CST TUE FEB 4 2014 ...WINTRY MIX FOR A FEW MORE HOURS IN NORTHWEST MIDDLE TENNESSEE... RAIN HAS OVERSPREAD MUCH OF NORTHWEST MIDDLE TENNESSEE GENERALLY ALONG AND NORTH OF A LINE FROM CAMDEN TO CLARKSVILLE. TEMPERATURES HAVE STRUGGLED TO RISE ABOVE FREEZING IN THAT REGION...AND AS A RESULT A MIX OF RAIN...FREEZING RAIN...AND SLEET HAS BEEN FALLING AT TIMES. THIS WINTRY MIX WILL REMAIN POSSIBLE FOR A FEW MORE HOURS BEFORE TEMPERATURES RISE ABOVE FREEZING THIS AFTERNOON. THEREFORE...SOME MINOR ICE ACCUMULATIONS ON ELEVATED SURFACES SUCH AS TREES ARE POSSIBLE EARLY THIS AFTERNOON. NO TRAVEL ISSUES ARE CURRENTLY EXPECTED AS ROADWAY TEMPERATURES REMAIN ABOVE FREEZING...BUT USE CAUTION IF DRIVING IN CASE OF SOME SLICK SPOTS ON BRIDGES AND OVERPASSES. SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 12:32 PM CST | Winter Weather Advisory | OHX | Benton, Houston, Montgomery, Stewart | 15 hr |
| Feb 4, 5:41 PM CST | River Flood Advisory | OHX | Perry | 48 hr |
| Feb 4, 5:54 PM CST | Areal Flood Advisory | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 10 more | 137 days |
Nearby
Winter Storm Warnings in Tennessee, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.